Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 15, 2018, 3:30 AM MST for 6 counties in Arizona. It took effect at Apr 16, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:30 AM MST (10:30 UTC)
- In effect from
- Apr 16, 2018, 11:00 AM MST
- Expired
- Apr 16, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4469 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS85 KTWC 151030 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 330 AM MST Sun Apr 15 2018 AZZ150>153-152300- /O.UPG.KTWC.FW.A.0008.180416T1800Z-180417T0300Z/ /O.NEW.KTWC.FW.W.0008.180416T1800Z-180417T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 330 AM MST Sun Apr 15 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Monday. The Fire Weather Watch has been replaced by the Red Flag Warning. * AFFECTED AREA...All of southeast Arizona, including Fire Weather Zones 150, 151, 152 and 153. * TIMING...11 am MST Monday until 8 pm MST Monday * WINDS...Sustained southwest 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
136 WWUS85 KTWC 152147 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 247 PM MST Sun Apr 15 2018 AZZ151>153-161200- /O.NEW.KTWC.FW.A.0009.180417T1700Z-180418T0200Z/ /O.CON.KTWC.FW.W.0008.180416T1800Z-180417T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 247 PM MST Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... ...FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152 AND 152... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Monday Red Flag Warning affects all of southeast Arizona, including Fire Weather Zones 150, 151, 152 and 153. The Fire Weather Watch Tuesday affects all of zones 152 and 153 and the zone 151 southeast of Sonoita. * TIMING...THe Red Flag Warning is in effect from 11 am MST Monday until 8 pm MST Monday. The Fire Weather Watch is in effect from 10 am MST Tuesday until 7 pm MST Tuesday. * WINDS...Sustained southwest 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ150-161200- /O.CON.KTWC.FW.W.0008.180416T1800Z-180417T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 247 PM MST Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... * AFFECTED AREA...All of Fire Weather Zone 150. * TIMING...11 am MST Monday until 8 pm MST Monday * WINDS...Sustained southwest 20-foot winds of 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
051 WWUS85 KTWC 161040 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 340 AM MST Mon Apr 16 2018 AZZ151>153-162300- /O.CON.KTWC.FW.W.0008.180416T1800Z-180417T0300Z/ /O.CON.KTWC.FW.A.0009.180417T1700Z-180418T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 340 AM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 153... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 153... * AFFECTED AREA...Fire Weather Zones 151, 152 and 153. * TIMING...The Red Flag Warning is in effect from 11 am MST until 8 pm MST today. The Fire Weather Watch is in effect from 10 am MST until 7 pm MST Tuesday. * WINDS...Sustained southwest 20-foot winds of 20 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ150-162300- /O.CON.KTWC.FW.W.0008.180416T1800Z-180417T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 340 AM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire Weather Zone 150. * TIMING...11 am MST until 8 pm MST today. * WINDS...Sustained southwest 20-foot winds of 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
272 WWUS85 KTWC 162113 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 213 PM MST Mon Apr 16 2018 AZZ151>153-171200- /O.UPG.KTWC.FW.A.0009.180417T1700Z-180418T0200Z/ /O.NEW.KTWC.FW.W.0009.180417T1700Z-180418T0200Z/ /O.CON.KTWC.FW.W.0008.000000T0000Z-180417T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 213 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 153... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 152, 153 AND PART OF 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Tuesday's Red Flag Warning affects all of zone 153, zone 152 east and south of Mt. Graham and zone 151 southeast of Sonoita. * TIMING...The current Red Flag Warning is in effect until 8 pm MST this evening. Tuesday's Red Flag Warning is in effect from 10 am MST until 7 pm MST. * WINDS...Sustained southwest 20-foot winds of 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-170300- /O.CON.KTWC.FW.W.0008.000000T0000Z-180417T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 213 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire Weather Zone 150. * TIMING...Until 8 pm MST today. * WINDS...Sustained southwest 20-foot winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 3 to 8 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
391 WWUS85 KTWC 170255 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 755 PM MST Mon Apr 16 2018 AZZ151>153-171400- /O.EXP.KTWC.FW.W.0008.000000T0000Z-180417T0300Z/ /O.CON.KTWC.FW.W.0009.180417T1700Z-180418T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 755 PM MST Mon Apr 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 153... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 152, 153 AND PART OF 151... * AFFECTED AREA...Tuesday's Red Flag Warning affects all of zone 153, zone 152 east and south of Mt. Graham and zone 151 southeast of Sonoita. * TIMING...Tuesday's Red Flag Warning is in effect from 10 am MST until 7 pm MST. * WINDS...Sustained southwest 20-foot winds of 15 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 6 to 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-170400- /O.EXP.KTWC.FW.W.0008.000000T0000Z-180417T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 755 PM MST Mon Apr 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... Wind speeds continue to diminish this evening. Therefore, the Red Flag Warning was allowed to expire at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:05 AM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 15, 2:05 AM MST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 205 AM MST Sun Apr 15 2018 .SYNOPSIS...Above normal temperatures will occur today into Monday. Expect gusty winds with patchy blowing dust Monday into Tuesday as a storm system moves north of the area. Brief cooling Tuesday followed by warmer temperatures Wednesday. Gusty winds will return Thursday into Friday as the next system moves north of the area. && .DISCUSSION...High pressure aloft will result in above normal high temperatures again today and Monday. Thereafter, temperatures will lower as the tail end of a weather system passes through Monday night into Tuesday. Ahead of this system, strong and gusty winds will develop Monday resulting in areas of blowing dust and critical fire weather conditions. A Red Flag Warning has been posted for southeast Arizona on Monday. Please refer to the fire weather section for more details. The area will be in between systems Wednesday before yet another one approaches Thursday and moves through Thursday evening into late Friday. That said, more windy conditions with fire weather concerns again Thursday and Friday. Another brief drop in daytime temperatures can be anticipated Friday and Saturday. && .AVIATION...Valid through 16/12Z. Clear skies thru 16/03Z, then SCT-BKN clouds AOA 20k ft AGL. SFC wind generally less than than 12 kts thru the forecast period, with a swly/wly direction during the afternoon/early evening hours and variable in direction at other times. A few gusts to near 20 kts during the afternoon hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The Fire Weather Watch that was in effect Monday has been upgraded to a Red Flag Warning. The Red Flag Warning is in effect for all of southeast Arizona, including Fire Weather Zones 150, 151, 152 and 153 from 11 am MST until 8 pm MST Monday. The combination of strong and gusty southwest to west winds, low relative humidity and a high to very high fire danger will create critical fire weather conditions. Otherwise, very low daytime relative humidity and generally poor nighttime recovery will prevail during the upcoming week. Critical fire weather conditions may occur Tuesday afternoon, especially over eastern areas along the New Mexico state line. Less wind Wednesday will mitigate critical fire conditions. However, another storm system moving north of the area may produce critical fire weather conditions Thursday into Friday. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning on Monday for Zones AZZ150>153. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:47 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 23 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.